Clan Gathering

Clan Gathering 2020 – Cancelled.

Please read: After careful consideration, the Clan Council has reluctantly decided that this year’s Clan Gathering will not take place.

Tom Stone, Gathering Organiser said: “Having looked at all the factors involving travel, accommodation and existing restrictions
on social distancing, it was unanimously agreed that we should not hold this year’s Gathering. Our primary priority and responsibility
is for the health and well-being of Clan members and that coupled with some economic uncertainties, influenced our decision.

Additionally, the Castle Trust currently has no plans to open the Castle to visitors.”

 We look forward to seeing you at the Gathering in 2021 and will be working on making this an even more special event than usual.
Look out for some social media-based activities around the days of the Gathering this year as we plan to live-stream some activity
from Clan members who live near the Castle!


Our Clan Gathering

The Menzies Clan Society’s main event is our annual Clan Gathering at Castle Menzies.
The event has steadily grown over the years and is held over 4 days from the second Thursday to Sunday in August.
Our next Clan Gathering will take place at Castle Menzies from Thursday 6 August – Sunday 9th August 2020.

Program-

The Clan Gathering programme and online bookings should be available in early March 2020.

Thursday 6th August

5.00 pm Whisky Tasting at the Castle
Hosted by Dewars World of Whisky. (1.5 hours)
7.00 pm Informal Clan Society Supper
An informal light supper with an opportunity to socialise with fellow Clan Society members from around the world,
local Menzies families and neighbours from the area around the Castle. (2 hours)
To be held in the garden at rear of the Castle (or inside if wet/cold)

Friday 7th August

9.00 am Historical Coach Tour
Departing from Weem Church Car Park, an historical tour will make its way through the old Menzies estates and Menzies country.
Length of tour approx. 5 hours, including time for a light lunch.
1.30 pm Menzies Clan Golf Tournament
Kenmore Golf Club. Meet at Kenmore Golf Club Pro Shop at 1.30pm. Tee off at 2.00 pm. Golf clubs and trolleys may be hired at the Club.
Please arrange prior to game. Contact: Iain Menzies. Tel. 07570 068600 or email matchlessg9@blueyonder.co.uk
2.00 pm Tour of Castle Walled Gardens
A walking presentation of the history, the work and discoveries taking place in the Castle’s Walled Gardens. Length of tour approx 1 hour.
2.30 pm Scottish Country Dancing for Beginners. Come and learn some of the dances performed at the Ceilidh. Beginners of all ages welcome.
In the Great Room at the Castle (1.5 hours)
3.00 pm Bagpiping
A chance to play the pipes with some of the Menzies Pipe Band (1 hour)
4.00 pm Castle Tour
With Luke Menzies, Trustee.
Featuring the history of the Clan and the development of the Castle. Meet in front of the Castle if dry, or in the Old Kitchen if wet. (1.5 hours)
Suggested donation to Castle Restoration funds : £5 per person.
7.00 pm Castle Open to Clan Members
7.30 pm Reception and Welcome Drinks
Held in The Great Room
(alternatively outside if weather fine)
8.00 pm Formal Clan Dinner held in the Dewar Room. Four course formal dinner featuring local Scottish produce. Wine and other drinks available from the bar.
Seating plan for friends and families who wish to sit together. (please advise on booking form) Raffle Tickets for sale. Dress – Smart/Formal– Highland Dress & tartan encouraged.

Saturday 8th August

9.30 am Castle Open to Clan members
10.00 am Clan Society AGM   Held in the Dewar Room. (1 hour)
11.30 am Clan Menzies March
Assemble at the Castle to march to Weem with the pipers, and on to the Ailean Chraggan Hotel.
12.00 pm Light Lunch at the Ailean Chraggan Hotel
1.30 pm Atholl & Breadalbane Highland Games at the Aberfeldy Showground.
Assemble at the entrance to the ring at the Showground for the Grand March.
(please remember to wear Menzies tartan)
4.00 pm Clan Tour of Dewars Distillery, Aberfeldy
(1 hour)
8.00 pm Castle and Bar Open to Clan Members
8.30 pm Clan Ceilidh
Held in the Dewar Room ‘til midnight.
Entertainment and dancing featuring Ceilidh stalwarts, the popular Gallivanters band.
Full bar provided.
Raffle draw- Prize donations welcome!
Dress: Casual/ Highland dress & Menzies Tartan encouraged. Dancing shoes a must!

Sunday 9th August

10.00 am Church Service in Weem Parish Church
10.30 am Castle Open including the gift shop to Members
12.00 pm Friends of Castle Menzies Members’ lunch, Followed by discussion of *FOCM projects.
Held in the Castle Tea Rooms at Castle Menzies (2 hours)
*For more information on how to become A Friend of Castle Menzies, please contact our Secretary.
2.00 pm Viewing of the Old Kirk of Weem / Menzies Mausoleum (1 hour)
5.00 pm Castle closing time.

 

2021 Gathering Booking Enquiries